Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 235, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 22, 2003, 2:21 PM CDT for Greene County, Mississippi; Washington County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 22, 2003, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Washington County, AL, Greene County, MS
The radar
The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS54 KMOB 221921 SVRMOB ALC129-MSC041-222000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 221 PM CDT TUE JUL 22 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 300 PM CDT * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF YELLOW PINE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YELLOW PINE BY 230 PM CDT FRUITDALE...ESCATAWPA BY 235 PM CDT VINEGAR BEND BY 240 PM CDT TIBBIE...CHATOM BY 245 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3144 8848 3125 8877 3119 8804 3149 8796 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:53 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 22, 10:53 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1053 AM CDT TUE JUL 22 2003 MORNING SATL SHOWS LARGE STRONG OUTFLOW BOUNDARY PUSHING SOUTH FROM NORTH CENTRAL MS AND AL WITH AMPLE HEATING OUT AHEAD. LAPS SHOWS CAPES ALREADY 2800 TO 3500 J/KG ACROSS MUCH OF THE INTERIOR SECTIONS. MORNING SOUNDING AND MICROBURST ANALYSIS SHOWS LIKELY CHANCE OF STRONG DOWNBURST THREAT THIS AFTERNOON. THIS COUPLED WITH INLAND AREAS IN A SLIGHT RISK THREAT WARRANTS A ZONE UPDATE TO ADD MENTION OF POSSIBLE SEVERE STORMS FOR THIS AFTERNOON. HAVE LIKELY POPS ALL ZONES WITH BEST COVERAGE ACROSS INLAND AREAS. THIS LOOKS GOOD THUS FAR...SO ZONE UPDATE WILL BE MAINLY TO ADD SEVERE WORDING AND TWEAK INLAND HIGHS UP TO AROUND 90. UPDATE WILL BE OUT SHORTLY. 39/DARBE .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, Jul 22, 6:00 AM CDT, 8 hours 21 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION AGAIN TODAY. A LINE OF STRONG STORMS WILL BE MOVING EAST ACROSS THE COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE AT SUNRISE THIS MORNING AND WILL CONTINUE THROUGH MID MORNING. SCATTERED STORMS WILL ALSO AFFECT PARTS OF SOUTHEAST MISSISSIPPI SOUTH OF HIGHWAY 98 AND INTERIOR PORTIONS OF ALABAMA ALONG AND SOUTH OF I-65 THIS MORNING AS WELL. A FRONTAL BOUNDARY MOVING INTO THE REGION FROM THE NORTH WILL AID IN THE REDEVELOPMENT OF OTHER THUNDERSTORMS OVER THE ENTIRE REGION BY AROUND NOON. THE THUNDERSTORM ACTIVITY WILL SLOWLY END ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST BY LATE THIS AFTERNOON...BUT WILL LIKELY PERSIST INTO THE EVENING HOURS ALONG THE COAST. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 45 MPH... DANGEROUS LIGHTNING...HEAVY DOWNPOURS OF RAINFALL...AND SMALL HAIL. SOME OF THE STORMS MAY BECOME SEVERE... ESPECIALLY THIS AFTERNOON AND EARLY EVENING...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT THROUGH EARLY EVENING PRIOR TO DIURNAL WEAKENING OF THE STORMS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) AFTER THE FRONTAL BOUNDARY MOVES THROUGH...DRIER WEATHER IS EXPECTED THURSDAY THROUGH THE UPCOMING WEEKEND...WITH ONLY SCATTERED AFTERNOON AND EVENING SHOWERS AND STORMS EXPECTED. BY MONDAY OF NEXT WEEK...STORMS WILL BECOME MORE NUMEROUS ACROSS THE REGION ONCE AGAIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.
In the hours before
Special weather statement, Jul 22, 12:48 PM CDT, 1 hour 33 minutes before
ALZ052-053-055>057-221845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1248 PM CDT TUE JUL 22 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR WASHINGTON...CONECUH... MONROE...BUTLER AND CLARKE COUNTIES UNTIL 145 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS FROM 8 MILES NORTHEAST OF I65 AND AL 185 TO 4 MILES WEST OF WAGARVILLE...MOVING SOUTHEAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... TUNNEL SPRINGS...MANILLA...SUNFLOWER...I65 AND AL 10...PINE ORCHARD...PETERMAN...WALD AND TOINETTE THROUGH 145 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 50 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAIN...UP TO TWO INCHES PER HOUR. ALTHOUGH JUST BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jul 22, 1:47 PM CDT, 34 minutes before
ALZ056-057-221930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 147 PM CDT TUE JUL 22 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR CONECUH AND BUTLER COUNTIES UNTIL 230 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS FROM NEAR GREENVILLE TO 13 MILES SOUTHWEST OF BELLEVILLE...AMD MOVING EAST AT 15 TO 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BELLEVILLE... GEORGIANA...WILCOX...OWASSA...AND EVERGREEN THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM.
Special weather statement, Jul 22, 1:48 PM CDT, 33 minutes before
ALZ051>053-MSZ067-222000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 148 PM CDT TUE JUL 22 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR WASHINGTON...CLARKE... CHOCTAW AND WAYNE COUNTIES UNTIL 300 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES WEST OF WOODS BLUFF TO NEAR MULBERRY... MOVING EAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MORVIN...ROBINSON JUNCTION...CHICORA...HOLTAMVILLE...BUCKATUNNA...OPINE AND HEALING SPRINGS THROUGH 300 PM CDT. OTHER SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING TO THE WEST AND NORTH...BEHIND THE LINE AND MAY ALSO REQUIRE WARNINGS LATER THIS AFTERNOON. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 55 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA.
Local storm report, Jul 22, 2:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
0207 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM JACKSON AL WIND DAMAGE
07/22/03 CLARKE TREES DOWN IN JACKSON.
REPORTED BY POLICE
DEPARTMENT.
0110 PM JACKSON AL FLASH FLOOD
07/22/03 CLARKE STREET FLOODING IN THE
CITY OF JACKSON. REPORTED
BY POLICE DEPARTMENT.
0135 PM N MONROEVILLE AL 65 MPH WIND GUST
07/22/03 MONROE 65 MPH WIND GUST JUST
NORTH OF MONROEVILLE.
REPORTED BY EMA.
AMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:53 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 37 min |
| Jul 22, 5:25 PM CDT | Severe Thunderstorm Warning | MOB | Perry | 35 min |
| Jul 22, 1:17 AM CDT | Special Marine Warning | MOB | 58 min | |
| Jul 22, 1:05 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 25 min |
| Jul 22, 1:26 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 49 min |
| Jul 22, 1:56 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 49 min |
| Jul 22, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| Jul 22, 3:59 PM CDT | Flash Flood Warning | MOB | Monroe | 76 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.